Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 180, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2003, 9:03 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 9:03 PM CDT (02:03 UTC)
- Expired
- Jul 8, 2003, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 154 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS53 KLSX 090203
SVRLSX
ILC001-MOC111-127-090245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
MARION COUNTY IN NORTHEAST MISSOURI
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM LA GRANGE TO 8 MILES NORTHWEST OF
PHILADELPHIA...MOVING EAST AT 45 MPH. THE PRIMARY THREAT FROM THIS
LINE OF STORMS WILL BE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MENDON
PALMYRA
QUINCY
CAMP POINT
GOLDEN
CLAYTON
FALL CREEK
PAYSON
BEVERLY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3993 9186 3971 9185 3977 9093 4019 9094
4011 9145
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:30 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUL 8 2003 .DISCUSSION... MAIN CONCERNS THIS PACKAGE TO BE EXTENT OF PRECIPITATION IN NEAR TERM...AND TEMPERATURES. UPPER AIR PATTERN CONTINUING TO EVOLVE FROM ZONAL FLOW ACROSS NORTHERN HALF OF U.S. TO 500MB RIDGE-TROUGH CONFIGURATION BY 60HRS. FA WILL BE IN NORTHWEST FLOW ALOFT FOR REMAINDER OF PERIOD. AREA OF THUNDERSTORMS DEVELOPED AROUND MIDDAY IN UNSTABLE AIR OVER NORTHERN ZONES IN REGION OF FAVORABLE MOISTURE CONVERGENCE AND UPPER LEVEL SHEAR IN ASSOCIATION WITH 500MB SHORT WAVE MOVING ACROSS IOWA. EXPECT TSRA TO AFFECT MAINLY NORTHERN AND EASTERN ZONES TONIGHT AND WILL GO WITH LOW POPS THERE. SURFACE LOW FORECAST TO MOVE ACROSS IOWA ON WEDNESDAY AFTERNOON. GFS MOVES LOW FASTER AFTER 36HRS WHILE ETA IS SLOWER AND DEEPER. WILL KEEP LIKELY POPS FOR WEDNESDAY NIGHT AND END PRECIPITATION FROM NORTH THURSDAY MORNING. REMAINDER OF EXTENDED TO STAY DRY. MODEL TEMPERATURES HAVE BEEN CONSISTENTLY 2-4 DEGREES COOL LAST COUPLE OF DAYS...AND WILL GO AT OR SLIGHTLY ABOVE WARMER GUIDANCE FOR NEAR TERM. EXPECT SOME RELIEF FROM HEAT AFTER FRONTAL PASSAGE LATE WEDNESDAY...BUT DAYTIME TEMPERATURES BUILDING BACK UP INTO LOWER 90S BY END OF EXTENDED WITH MOSTLY SUNNY SKIES AND LOWER DEW POINTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. WDB
Hazardous weather outlook, Jul 8, 5:35 AM CDT, 15 hours 28 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING HAS EXPIRED FOR THE AREA. CLOUDS WILL BE HEAVY ENOUGH TODAY TO OFFSET THE SEARING HEAT OF THE SUN FOR THE TIME BEING. TEMPERATURES AND HEAT INDICES WILL REMAIN BELOW ADVISORY OR WARNING THRESHOLDS TODAY. IT WILL PROBABLY A A LITTLE WARMER TOMORROW...BUT WE WILL WAIT TO SEE HOW THAT PANS OUT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY THROUGH WEDNESDAY. CONDITIONS ARE FAIRLY UNSTABLE AND STORMS COULD BECOME SEVERE BY EVENING. THE ENTIRE ST LOUIS WARNING AREA IS INCLUDED. THE MAIN TIMEFRAME FOR ANY ACTIVITY TO OCCUR WILL BE TONIGHT. THESE STORMS ARE FORECAST TO DEVELOP OVER NEBRASKA THIS AFTERNOON AND MOVE EAST INTO IOWA THIS EVENING. THEY COULD ALSO EXTEND SOUTH INTO NORTHERN MISSOURI AS THEY MOVE THROUGH. A COLD FRONT WILL FOLLOW CLOSE BEHIND PROBABLY INITIATING A LINE OF STORMS ALONG IT BY WEDNESDAY EVENING. THE PRIMARY CONCERN IS FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY NIGHT OR EARLY THURSDAY. LATE ON TUESDAY AND BECOME NEARLY STATIONARY BEFORE MOVING SOUTH OF MISSOURI AND ILLINOIS BY THURSDAY. THIS FRONT WILL BRING SCATTERED THUNDERSTORMS...WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ON BOTH ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
In the hours before
Local storm report, Jul 8, 7:09 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM 10E QUINCY IL 70 MPH WIND GUST
07/08/03 ADAMS MEASURED BY UIN ASOS.Local storm report, Jul 8, 7:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.Local storm report, Jul 8, 8:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0535 PM CAMP POINT IL WIND DAMAGE
07/08/03 ADAMS SEVERAL TREES AND POWER
LINES DOWN. REPORTED TO
TV STATION BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.Local storm report, Jul 8, 8:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT TUE JUL 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS SEVERAL TREES AND POWER
LINES DOWN IN TOWN.
REPORTED BY SPOTTER.
0535 PM CAMP POINT IL WIND DAMAGE
07/08/03 ADAMS SEVERAL TREES AND POWER
LINES DOWN. REPORTED TO
TV STATION BY SPOTTER.
0600 PM LA GRANGE MO WIND DAMAGE
07/08/03 LEWIS NUMEROUS TREES AND POWER
LINES DOWN. STORM STRUCK
BETWEEN 530 AND 600 PM.
REPORTED BY SHERIFFS
OFFICE.
0600 PM MO FLOODING
07/08/03 KNOX SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 5N MONTICELLO MO FLOODING
07/08/03 LEWIS WATER OVER ROAD AT COUNTY
HIGHWAY A AND NORTH
FABIUS RIVER. MODOT ON
SITE AND MONITORING. ROAD
NOT CLOSED. REPORTED BY
SHERIFFS OFFICE.
0845 PM 3N EDINA MO FLOODING
07/08/03 KNOX WATER OVER STATE HIWAY
15. ROAD CLOSED. REPORTED
BY COUNTY SHERIFFS
OFFICE.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jul 8, 10:57 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jul 8, 8:21 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.